IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 194 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1354    
    Printed37    
    Emailed0    
    PDF Downloaded79    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2018  |  Volume : 50  |  Issue : 2  |  Page : 94-96

Well-tolerated oral cyclosporine in a case of hypersensitivity to parenteral cyclosporine in postallogeneic bone marrow transplantation


1 Department of Hematology, Imam Khomeini Hospital Complex, Tehran University of Medical Sciences, Tehran, Iran
2 Department of Emergency Medicine, Kurdistan University of Medical Sciences, Sanandaj, Iran
3 Department of Internal Medicine, Kurdistan University of Medical Sciences, Sanandaj, Iran
4 Iranian Research Center for HIV/AIDS (IRCHA), Tehran University of Medical Sciences, Tehran, Iran
5 Department of Hematology, Oncology, and Bone Marrow Transplantation, Dr. Shariati Hospital, Tehran University of Medical Sciences, Tehran, Iran

Correspondence Address:
Dr. Rambod Mozafari
Department of Hematology, Oncology, and Bone Marrow Transplantation, Dr. Shariati Hospital, Tehran University of Medical Sciences, Tehran
Iran
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.IJP_99_18

Rights and Permissions

Cyclosporine is one of the main drugs used for the prophylaxis of graft versus host disease in bone marrow transplanted patients. Hypersensitivity reaction to intravenous cyclosporine is rare and might be due to its vehicle polyoxyethylated castor oil, Cremophor EL. The exact mechanism is unknown, but IgE and IgG antibodies, complement, and histamine release have been considered to play a role in the development of this reaction. Here, we describe a case of anaphylaxis to intravenous cyclosporine, which was developed in a 19-year-old Iranian female with acute myeloid leukemia who underwent allogeneic bone marrow transplantation from her sister. The corn oil-based soft gelatin capsule (Sandimmune®) was substituted with no reaction. Our observation along with the previous reports confirms the role of Cremophor EL in hypersensitivity reaction to cyclosporine, according to which, modifying the formulation of the intravenous (IV) form could be the solution for this problem.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow